MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass a possible oxygenator failure occurred.Additionally, the procedure was for a bilateral left ventricular assistance device insertion.The oxygenator produced paos predominantly in the low to mid 200s with fraction of inspired oxygen (fio2s) gradually increasing from 70 to 100%, flowing from 4.5-5 l/min.Blood gases, head sats, and cdi measurements supported that the patient was adequately perfused.The patient, unfortunately, had a bad outcome, and passed shortly after the procedure.Surgeon discussed with perfusion and anesthesia, and it was the surgeon's opinion that the oxygen was not properly oxygenating the patient.Perfusion did not agree with this assessment.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 21, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer), g3 (date received by manufacturer), g6 (indication that this is a follow-up report), h2 (follow-up due to additional information), h3 (evaluation is in progress, but not yet concluded).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information from the clinical specialist states, that the review of the pump record revealed that the partial pressure oxygen (po2) values were in the 200mmhg range, despite increasing fraction of inspired oxygen (fio2) settings from 70 percent to 100 percent.Po2 values in the 200s are not at critically suppressed levels to harm acceptable oxygenation values.Activated clotting time (act) values were above 480 seconds, implying adequate heparinization of the patient.The history of this patient was a 45-year-old that had severe cardiomyopathy and a history of mitral valve repair via mitral clip catheterization in attempt to improve heart function.This was a very sick patient that presented to the operating room (or) on a veno-arterial extracorporeal membrane oxygenation (va ecmo) for insertion of left and right ventricular assist devices (vads) in attempt to stabilize the patient's critical condition.The clinician stated that the patient was adequately oxygenated, and this review of the pump record agrees with that assessment.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem), b7 (added other relevant history, including preexisting medical conditions), g3 (date received by manufacturer), g6 (indication that this is a follow-up report), h2 (follow-up due to additional information and device evaluation), h3 (device evaluated by manufacturer), h6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was visually inspected upon receipt, with no anomalies such as breakage.It was then rinsed and dried, the amount of oxygen transfer and carbon dioxide gas removal were measured according to product inspection procedure.It was confirmed to meet factory's specifications, with no anomaly found.The manufacturing and incoming inspection records of the actual sample were reviewed, with no anomalies found.The root cause could not be determined as it was found to function as intended.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key21435369
Report Number1124841-2025-00012
Device Sequence Number4349304
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)271031(10)4N18A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number4N18A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/14/2025
04/04/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/06/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR
Patient SexMale
Patient Weight115 KG